Alert archive / Hawaii / High Wind Warnings in 2010
High Wind Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jun 10, 2010, 3:12 AM HST for Kalawao County, Hawaii. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 3:12 AM HST (13:12 UTC)
- Expired
- Jun 10, 2010, 10:00 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WWHW70 PHFO 101312 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST THU JUN 10 2010 HIZ022-110215- /O.UPG.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ /O.NEW.PHFO.HW.W.0004.100610T1312Z-100611T0400Z/ HALEAKALA SUMMIT- 312 AM HST THU JUN 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS TO 6O MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ027-110215- /O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ BIG ISLAND INTERIOR- 312 AM HST THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS ACROSS THE SADDLE REGION OF THE BIG ISLAND INTERIOR WILL BE EAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ016-024-026-028-110215- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS- 312 AM HST THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER/HOUSTON
2 follow-up statements
529 WWHW70 PHFO 101315 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST THU JUN 10 2010 HIZ022-110215- /O.CON.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/ HALEAKALA SUMMIT- 315 AM HST THU JUN 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS TO 6O MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ016-024-026>028-110215- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR- BIG ISLAND SUMMITS- 315 AM HST THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER/HOUSTON
544 WWHW70 PHFO 102000 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU JUN 10 2010 HIZ022-110400- /O.CAN.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/ /O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ HALEAKALA SUMMIT- 1000 AM HST THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ028-102100- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ BIG ISLAND SUMMITS- 1000 AM HST THU JUN 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS AT THE BIG ISLAND SUMMITS. $$ HIZ016-024-026-027-110400- /O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR- 1000 AM HST THU JUN 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jun 9, 8:31 PM HST, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 9, 8:31 PM HST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 831 PM HST WED JUN 9 2010 .SYNOPSIS... HIGH PRESSURE FAR NORTHEAST OF THE ISLANDS WILL PRODUCE FRESH TO LOCALLY STRONG AND GUSTY TRADES THROUGH FRIDAY. TRADES WILL WEAKEN SLIGHTLY THIS WEEKEND AND EARLY NEXT WEEK. LIGHT SHOWERS WILL FOCUS OVER WINDWARD AND MOUNTAIN AREAS INTO THE WEEKEND...THEN LIKELY BECOME MORE WIDESPREAD NEXT WEEK. && .DISCUSSION... THE SUBTROPICAL HIGH LOCATED FAR NORTHEAST OF THE STATE WILL PRODUCE FRESH TO LOCALLY STRONG AND GUSTY WINDS TONIGHT THROUGH TOMORROW. A WIND ADVISORY CONTINUES FOR SELECT TYPCIAL WINDY AREAS THROUGH LATE THURSDAY AFTERNOON. THESE WINDS ARE CURRENTLY CARRYING SCATTERED LOW CLOUDS AND ISOLATED SHOWERS OVER WINDWARD COASTAL WATERS TONIGHT. BROKEN WINDWARD AND MAUKA CLOUD BUILDUPS ARE OBSERVED ON VISIBLE AND IR SATELLITE. WATER VAPOR IMAGERY SHOWS A WEAK TROUGH ALOFT CENTERED AROUND 100 MILES WEST OF LIHUE MOVING TO THE NORTHWEST. THIS TROUGH WILL WEAKEN OVER THE NEXT 12 HOURS AND BECOME A NON-FACTOR IN THE WEATHER ACROSS THE STATE FOR THE SHORT-TERM AS THE MIDLEVEL INVERSIONS REMAIN STRONG. ONLY ISOLATED LIGHT SHOWERS ARE EXPECTED TONIGHT. THE SITUATION WILL CHANGE LITTLE FOR TOMORROW WITH STRONG WINDS AND ISOLATED WINDWARD SHOWERS. WINDS WILL DECREASE SLIGHTLY ON FRIDAY AS A NORTH PACIFIC STORM BEGINS TO WEAKEN AND PUSH THE SUBTROPICAL HIGH FURTHER AWAY FROM HAWAII. THAT BEING SAID...WINDS MAY STILL BE STRONG ENOUGH TO KEEP THE WIND ADVISORY GOING ON FRIDAY FOR SELECT AREAS ACROSS THE STATE. BY SATURDAY...WINDS SHOULD WEAKEN TO MODERATE TRADE BREEZES THROUGH THE WEEKEND AND THEN INCREASE TO MODERATE/FRESH LEVELS THROUGH THE FIRST HALF OF NEXT WEEK. A SEASONABLY LATE UPPER LEVEL TROUGH WILL BEGIN DIGGING SOUTHWARD TOWARDS THE STATE BEGINNING LATE FRIDAY STOPPING JUST NORTH OF THE ISLANDS BY SUNDAY. INSTABILITY WILL NOT BE TOO IMPRESSIVE...BUT THE VERTICAL PROFILE OF THE TROUGH SHOULD BE SUFFICIENT TO LIFT THE INVERSION LEVEL. ALONG WITH A COINCIDENT BOOST IN AVAILABLE BOUNDARY LAYER MOISTURE... SHOWER COVERAGE/INTENSITY WILL INCREASE FOR WINDWARD ZONES AS EARLY AS SUNDAY AND WILL PROVIDE A WET TRADE WIND PATTERN THROUGH WEDNESDAY. WHILE WINDWARD AND MAUKA SIDES OF THE ISLANDS WILL SEE MOST OF THE SHOWERS. LEEWARD AREAS WILL SEE ADDITIONAL SHOWERS AS WELL...ESPECIALLY DURING OVERNIGHT HOURS. && .AVIATION... VFR WILL PREVAIL FOR THE TERMINALS THROUGH THE TAF PERIOD. WINDS WILL BE THE PRIMARY CONCERN AGAIN TONIGHT AND TOMORROW. STRONG TRADES WILL PRODUCE ENE G35-50KT FOR THE WINDIEST VALLEYS/PASSES. PHOG MAY SEE CHANCES OF LLVL WS ON APPROACH THRU THE CNTRL VALLEY. AIRMET TANGO FOR TEMPO LLVL MOD TURB AOB 070 WILL CONTINUE THROUGH FRIDAY. FRI. A WILD FIRE UPSLOPE FROM MAALAEA BAY COULD PRODUCE ISOL MVFR VIS 5SM FM MAKENA TO MAALAEA...OFFSHORE TO MOLOKINI DUE TO FU. && .MARINE... WINDS ARE EXPECTED TO REACH OR EXCEED SMALL CRAFT CRITERIA THROUGH THURSDAY. THE SCA HAS BEEN EXTENDED THROUGH 6 PM HST THU. WINDS IN THE WINDIEST CHANNELS WILL LIKELY BE 30 MPH OR GREATER OCCASIONALLY GUSTING TO GALE FORCE. SURF ALONG SOUTH FACING SHORES WILL BEGIN INCREASING GRADUALLY THURSDAY AS FRESH SSW SWELL FILLS IN. SURF WILL REACH THE WAIST/CHEST HIGH RANGE FRIDAY INTO EARLY NEXT WEEK WITH POSSIBLE LARGER WAVES TO HEAD HIGH FOR SELECT AREAS. MOST OF THE RECENT EXTRATROPICAL CYCLONE ACTIVITY OF INTEREST LOCALLY HAS BEEN AND WILL BE IN THE VICINITY OF NEW ZEALAND AND THE TASMAN SEA FOR A FEW MORE DAYS. THIS SUGGESTS SMALLER SHADOWED SW SWELL BEGINNING TOWARDS THE MIDDLE OF NEXT WEEK LASTING FOR WEEK OR SO. NEXT WEEK MEAN TROUGHING WILL SHIFT EAST OF NEW ZEALAND GIVING WAY TO BETTER SYSTEM INTENSITY/TRAJECTORY FOR MODERATE SURF LOCALLY IN HAWAII SHOWING AROUND THE 21ST-22ND...GIVE OR TAKE. BEYOND THAT...HIGH PRESSURE IN THE SOUTHERN OCEAN WILL SQUASH ANY SWELL PRODUCING CYCLONE FORMATION FAVORABLE FOR HAWAII FOR A FEW DAYS. THINGS SHOULD RECOVER WITH SWELL TRAJECTORIES IMPROVING FROM THE SW INTO JULY AS THE AFOREMENTIONED HIGH WEAKENS AND SHIFTS EAST. NOTHING OF GREAT INTEREST OTHER THAN SHORT PERIOD NORTH SWELL NEXT WEEK FOR NORTH FACING SHORES. CHOPPY TRADE SWELL WILL PERSIST ALONG EAST FACING SHORES THROUGH THE PERIOD. && .FIRE WEATHER... STRONG TRADE WINDS AND PERSISTENT DRY CONDITIONS IS LIKELY AGAIN THURSDAY. WINDS WILL RELAX SLIGHTLY AND HUMIDITY LEVELS WILL RECOVER OVERNIGHT...BUT CONDITIONS ARE EXPECTED TO REACH RED FLAG CRITERIA TOMORROW. THE RED FLAG WARNING CONTINUES THROUGH 600 PM THURSDAY. WINDS WILL BE DECREASING ON FRIDAY BUT EXPECTING TO STILL BE FLIRTING WITH RED FLAG CRITERIA...THOUGH NOT CONFIDENT ENOUGH THIS WILL OCCUR TO ISSUE A WARNING FOR FRIDAY AT THIS TIME. && .HFO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM HST THURSDAY FOR KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA. WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN WATERS- && FOSTER
Nearby
High Wind Warnings in Hawaii, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.